Vol. 4, No. 2, 2011

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 5, 721–900
Issue 4, 541–720
Issue 3, 361–539
Issue 2, 181–360
Issue 1, 1–180

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
The Gauss–Bonnet formula on surfaces with densities

Ivan Corwin and Frank Morgan

Vol. 4 (2011), No. 2, 199–202
Abstract

The celebrated Gauss–Bonnet formula has a nice generalization to surfaces with densities, in which both arclength and area are weighted by positive functions. Surfaces with densities, especially when arclength and area are weighted by the same factor, appear throughout mathematics, including probability theory and Perelman’s recent proof of the Poincaré conjecture.

Keywords
Gauss–Bonnet, density
Mathematical Subject Classification 2010
Primary: 53B20
Milestones
Received: 30 June 2011
Revised: 11 July 2011
Accepted: 11 July 2011
Published: 17 January 2012

Communicated by Michael Dorff
Authors
Ivan Corwin
Courant Institute of Mathematics
New York University
251 Mercer Street
New York, NY 10012
United States
Frank Morgan
Department of Mathematics and Statistics
Williams College
18 Hoxsey Street
Williamstown, MA 01267
United States